There are a lot of remedies on the market that includes herbs. Of course, the first thing you should check is the quality of any supplement whether herb or vitamin. Cheaper brands are not necessarily going to give you quality ingredients that will give you results. Here is an article on this Buying Less Expensive Supplements – Is it Worth It?
But on the subject of herbs especially regarding neuropathy, one needs to know the following.
Herbs cannot be taken in some cases with certain medications. You need to check with your pharmacist to see if the herbs and your medications are compatible. Pharmacists have a database that they can check.
As an example: There are no clinical trials showing that any herb can help repair the nerve damage that is neuropathy. Nor can it build healthy nerves. They do have some value in increasing blood flow, or calming the body, but not in the actual repair of the nerve which is what causes the neuropathy symptoms.
There are many products being advertised as helping neuropathy with 4 or 5 different herbs extracts in them. It is questionable whether they have been tested together, and since there are no trials regarding neuropathy, questionable as to whether they will help or not.
A number of herbs taken together often causes stomach problems, such as heart burn. They can create more problems.
Check out all the herbs in a formula. Remember, this is not like a herb tea, made by boiling the herb leaves, or sprinkled in your salad. These are herb extracts in much more potent amounts then found in nature.
See a Pharmacists Video on How to take Supplements Safely
Most people throw it away or stick it somewhere and don’t ever read it. Well, your doctor told you how to take it and the instructions on when to take it is on the bottle, so……..?
The literature that comes with each prescription is not only good to read because it gives you a better idea of what you are taking, BUT it also lists the possible side effects of what you are daily. putting into your body.
Why is it important? What if the side effect felt like something else? what if you thought it just something that happened to your all the time and you took your normal OTC medication to help it. You had a headache and so you took your pain killer. And then it got worse and you don’t know what to do. You never thought that the headache had anything to do with the drug you are taking. Did you read the possible side effects?
Okay, here is the worse case scenario that I know of. (I’m sure there are plenty more). I was working with a mother to help her teenage son to work on getting healthy. He had been put on psychiatric medications. It was hard to get off of them and the doctors were trying different medications to see if they could help him. In order to help him, the added a drug Abilify. He seemed to be okay. His mother called me often to just talk about what she could do to help him build health, like getting him off of sugar, etc. He had been on the new drug for a week or so. She started to tell me some of the things that were happening at that time and felt it was just more “mental problems”. However, I knew the possible side effects of Abilify. He had them all and from what I read this could be very dangerous.. She called his doctor right away who immediately took him off of it.
Fortunately, i had read the various side effects and recognized what was actually happening to her son. If she had diligently read the literature for the side effects of the drugs he was taking, she would have recognized it earlier.
So, it is important to read the literature. And if you threw the literature away, you can always go to www.drugs.com They post the literature.